MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MULTILUMEN/PSI SET; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW MULTILUMEN/PSI SET; CATHETER,INTRAVASCULAR,THERAP
Catalog Number SI-11142
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported: 'during the procedure, in accordance with the ifu, the physician found a guide wire broken'.A new kit was opened to complete the procedure.The patient had no harm or injury.
 
Additional Manufacturer Narrative
(b)(4).The customer returned an opened 'multilumen/psi set' including one swg, guidewire advancer, 2-l catheter, arrow raulerson syringe (ars), 18ga introducer needle, dilator, transduction probe, and catheter guard for evaluation.The guidewire was returned within its advancer tube.Signs of use were observed on the guidewire.The guidewire was observed to have two kinks, and the distal j-bend was intact.Microscopic examination confirmed the kinks in the guidewire body.Both welds were present and were observed to be full and spherical.The kinks in the guidewire were located at 410mm and 438mm from the proximal tip.The overall length of the guidewire measured 455mm, which is within the specification of 450-458 mm per guidewire product drawing.The outer diameter of the guidewire measured 0.84mm, which is within the specification of 0.838mm - 0.877mm per guidewire product drawing.The guidewire was advanced through the returned ars and 18ga introducer needle assembly to functionally test the guidewire.The guidewire passed through both components with little to no resistance at the undamaged parts.Resistance was met at the location of the kinks.Performed per the instructions for use (ifu) statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." a manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution that withdrawing the guidewire against the needle bevel or use of excessive force during removal could damage or break the wire.The report that the guidewire kinked during use was confirmed through examination of the returned sample.The guidewire had two kinks towards the distal tip.The returned guidewire met all relevant dimensional requirements, and a device history record review did not identify any manufacturing related issues.Based on the condition of the guidewire and the report that the damage was observed during use, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW MULTILUMEN/PSI SET
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20937386
Report Number9680794-2024-01246
Device Sequence Number4566215
Product Code FOZ
UDI-Device Identifier00801902102898
UDI-Public(01)00801902102898(11)231120(17)280128(10)71F23L0449(21)
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K002507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSI-11142
Device Lot Number71F23L0449
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2024
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date12/16/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale